MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL

DEPUY MITEK LLC US LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL
Catalog Number 285240
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is currently unavailable.
 
Event or Problem Description
Latarjet; xxxx xxx, (b)(6) hospital (b)(6) 2018.During use it was noted that the coracoid drill was blunt and the solid screwdriver was rounded.Surgeon used the blunt & rounded instruments, 2-3 minute delay to procedure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Correction: the manufacturer contact name has been updated as (b)(4).Contact phone number and email address have been updated accordingly.The complaint device is not being returned, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.  further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.  however, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
LATARJET CC STEP DRILL 3.2MM
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7731177
Report Number1221934-2018-54240
Device Sequence Number13804287
Product Code LXH
UDI-Device Identifier10886705017942
UDI-Public10886705017942
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285240
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date12/13/2018
Patient Sequence Number1